Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 15, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 1, 2018, 10:14 PM CDT for Madison County, Stanton County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 10:14 PM CDT (03:14 UTC)
- Expired
- Jun 1, 2018, 10:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Madison County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 1, 10:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2411 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779
WFUS53 KOAX 020314
TOROAX
NEC119-167-020345-
/O.NEW.KOAX.TO.W.0015.180602T0314Z-180602T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
1014 PM CDT FRI JUN 1 2018
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Southeastern Madison County in northeastern Nebraska...
Southern Stanton County in northeastern Nebraska...
* Until 1045 PM CDT.
* At 1014 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Madison, or 15 miles south of Norfolk,
moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Madison and southern Stanton Counties, including the
following locations... The Highway 15 And 32 Junction and 8 Miles
South Of Stanton.
This includes Highway 81 in Nebraska between mile markers 143 and
146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4175 9745 4187 9748 4199 9705 4175 9702
TIME...MOT...LOC 0314Z 266DEG 28KT 4182 9740
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Dergan3 follow-up statements
560
WWUS53 KOAX 020325
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1025 PM CDT FRI JUN 1 2018
NEC119-020334-
/O.CAN.KOAX.TO.W.0015.000000T0000Z-180602T0345Z/
Madison NE-
1025 PM CDT FRI JUN 1 2018
...THE TORNADO WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. However a tornado warning remains in effect
until 1030 PM for northeast Madison county.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Nebraska.
LAT...LON 4190 9736 4199 9705 4175 9702 4175 9735
4189 9737
TIME...MOT...LOC 0324Z 270DEG 33KT 4182 9725
$$
NEC167-020345-
/O.CON.KOAX.TO.W.0015.000000T0000Z-180602T0345Z/
Stanton NE-
1025 PM CDT FRI JUN 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHERN
STANTON COUNTY...
At 1024 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Leigh, or 17 miles southeast of Norfolk,
moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Stanton, The Highway 15 And 32 Junction and 8 Miles South Of Stanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4190 9736 4199 9705 4175 9702 4175 9735
4189 9737
TIME...MOT...LOC 0324Z 270DEG 33KT 4182 9725
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Dergan831
WWUS53 KOAX 020336
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1036 PM CDT FRI JUN 1 2018
NEC167-020345-
/O.CON.KOAX.TO.W.0015.000000T0000Z-180602T0345Z/
Stanton NE-
1036 PM CDT FRI JUN 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SOUTHEASTERN STANTON COUNTY...
At 1036 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Clarkson, or 23 miles southeast of
Norfolk, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Stanton, The Highway 15 And 32 Junction and 8 Miles South Of Stanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4199 9705 4175 9702 4175 9729 4192 9729
TIME...MOT...LOC 0336Z 269DEG 34KT 4179 9710
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Dergan365
WWUS53 KOAX 020345
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1045 PM CDT FRI JUN 1 2018
NEC167-020355-
/O.EXP.KOAX.TO.W.0015.000000T0000Z-180602T0345Z/
Stanton NE-
1045 PM CDT FRI JUN 1 2018
...THE TORNADO WARNING FOR SOUTHEASTERN STANTON COUNTY HAS EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Nebraska.
LAT...LON 4199 9705 4175 9702 4175 9729 4192 9729
TIME...MOT...LOC 0345Z 266DEG 28KT 4179 9702
$$
DerganWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 1, 6:26 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 1, 6:26 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 626 PM CDT Fri Jun 1 2018 .SHORT TERM...(Tonight through Monday) Issued at 300 PM CDT Fri Jun 1 2018 Hot and dry conditions are in place across the forecast area this afternoon with better boundary layer moisture just to the west over central Nebraska. Main focus tonight will be dealing with MCS forecast to develop by early evening near the western border of the CWA and its track into western Iowa by Saturday morning. Strong to severe storms are expected from around 00Z near our western border area then to spread east to near the Iowa border by 05Z. Wind and hail will be the primary hazards with the storms as well as localized flooding in some areas. Threat of severe weather and heavy rain continues through most of the late night period after midnight as the low level jet increases and impacts the system. The cold front associated with this system is forecast to be over the southeast corner of Nebraska and southwest Iowa by 12Z Saturday with the chance of thunderstorms decreasing in eastern areas through the morning. Behind the front much cooler and drier air will move into the region by Saturday afternoon with gusty northwest winds. High pressure then dominates the weather for the area into Monday with more seasonal temperatures, about 15 to 20 degrees cooler then what we're seeing today. A weak upper level trough moving across the southern plains will bring a small chance of showers to southern parts of the area near the Kansas border on Monday before dropping south toward the lower Mississippi Valley Monday night. .LONG TERM...(Monday night through Friday) Issued at 300 PM CDT Fri Jun 1 2018 Warmer temperatures return for the rest of the work week with some chance of off and on storms as mainly dry weather as area comes under southern edge of stronger flow on periphery of upper high pressure over the southern plains. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 618 PM CDT Fri Jun 1 2018 Main aviation concerns are with line of thunderstorms expected to roll through eastern Nebraska tonight. Line currently in central Nebraska is expected to accelerate east this evening, reaching KOFK around 03Z, then KLNK and KOMA between 05Z and 08Z. Winds in excess of 50kt are possible with the initial surge of storms as they move through. Also, large hail could accompany some storms both early in the event near KOFK, and also after the line passes with remnant storms affecting KLNK and KOMA from 06Z through 12Z. Otherwise mainly VFR conditions are expected with winds turning northwest behind line of storms, then increasing into the 20 to 30kt range for much of Saturday. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Fobert LONG TERM...Fobert AVIATION...Dergan
Hazardous weather outlook, Jun 1, 4:13 PM CDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 413 PM CDT Fri Jun 1 2018 NEZ011-016-017-030-031-042-050-065-078-088-021115- Knox-Antelope-Pierce-Boone-Madison-Platte-Butler-Seward-Saline- Jefferson- 413 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Severe storms are expected to continue to develop across central Nebraska late this afternoon and move into northeast Nebraska by 7 pm, then spread east southeast through the remainder of the evening. Supercell storms will be possible in parts of eastern Nebraska, mainly west of a Fairbury to Norfolk to Yankton line. Primary hazards will be damaging winds and large hail, with a tornado or two possible. Locally heavy rainfall up to 2 inches could also occur. Training of thunderstorms could develop, especially later tonight, with 2 or 3 rounds of strong to severe storms moving across the same locations, which could result in a small flash flood risk. The severe weather threat will likely linger into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Additional thunderstorm chances will exist Monday and Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. IAZ043-055-056-069-079-080-090-091-NEZ012-015-018-032>034-043>045- 051>053-066>068-089>093-021115- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Cedar-Thurston-Wayne-Stanton-Cuming-Burt-Colfax-Dodge- Washington-Saunders-Douglas-Sarpy-Lancaster-Cass-Otoe-Gage- Johnson-Nemaha-Pawnee-Richardson- 413 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Severe storms are expected to continue to develop across central Nebraska late this afternoon and move into northeast Nebraska by 7 pm, then spread east southeast through the remainder of the evening. Supercell storms will be possible in parts of eastern Nebraska and southwest Iowa tonight with the primary hazards damaging winds up to 70 to 80 mph and large hail. Locally heavy rainfall up to 2 inches could also occur. Training of thunderstorms could develop, especially later tonight, with 2 or 3 rounds of strong to severe storms moving across the same locations, which could result in a small flash flood risk. The severe weather threat will likely linger into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Isolated non severe thunderstorms could still occur Saturday morning. Additional thunderstorm chances will exist Monday and Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. Fobert
In the hours before
Local storm report, Jun 1, 9:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
921 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 E CLEARWATER 42.17N 98.13W
06/01/2018 E70 MPH ANTELOPE NE EMERGENCY MNGR
ROAD SIGNS BEING BLOWN DOWN.
&&
VLDLocal storm report, Jun 1, 9:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
934 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG NELIGH 42.13N 98.02W
06/01/2018 ANTELOPE NE EMERGENCY MNGR
POWER LINES DOWN. POWER OUT IN NELIGH.
&&
VLDLocal storm report, Jun 1, 9:41 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
941 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST 2 N MEADOW GROVE 42.05N 97.74W
06/01/2018 E60 MPH MADISON NE EMERGENCY MNGR
&&
VLDLocal storm report, Jun 1, 9:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
959 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TORNADO 8 W MADISON 41.83N 97.61W
06/01/2018 MADISON NE EMERGENCY MNGR
&&
VLDLocal storm report, Jun 1, 10:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1014 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST 3 ESE MCLEAN 42.37N 97.43W
06/01/2018 E60 MPH PIERCE NE LAW ENFORCEMENT
&&
VLDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:09 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 51 min |
| Jun 1, 8:59 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 31 min |
| Jun 1, 9:14 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 31 min |
| Jun 1, 9:29 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Madison, Pierce | 31 min |
| Jun 1, 9:29 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce, Wayne | 31 min |
| Jun 1, 9:46 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 29 min |
| Jun 1, 9:54 PM CDT | Tornado Warning | OAX | Madison, Pierce, Stanton, Wayne | 36 min |
| Jun 1, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Stanton, Wayne | 46 min |
| Jun 1, 10:00 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 45 min |
| Jun 1, 10:18 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 57 min |
| Jun 1, 10:32 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Madison, Pierce, Stanton, Wayne | 43 min |
| Jun 1, 10:44 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Saunders | 61 min |
| Jun 1, 10:57 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Stanton | 48 min |
| Jun 1, 10:58 PM CDT | Special Weather Statement | OAX | Thurston | 47 min |
| Jun 1, 11:20 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 55 min |
| Jun 1, 11:41 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 49 min |
| Jun 2, 12:19 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 41 min |
| Jun 2, 12:54 AM CDT | Areal Flood Advisory | OAX | Lancaster, Saline, Seward | 2 hr |
| Jun 2, 1:11 AM CDT | Special Weather Statement | OAX | Otoe | 49 min |
| Jun 2, 1:27 AM CDT | Special Weather Statement | OAX | Gage, Jefferson, Johnson, Nemaha, Pawnee, Richardson | 48 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.